Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Chest pain and asthma
    avatar
    dasher672 posted:
    I've had asthma for about 6 years now. I was using Symbicort, Singular, and the rescue inhaler. I was put on Symbicort after going to the asthma doctor when I kept complaining of pain on the left side above my heart. Primary doctor did EKG and it was fine. I stopped taking the Symbicort about a year ago as my co-pay for each med is $30 and I couldn't afford them.

    Now its acting up again with the chest pain. I went to the doctor for strep throat a couple of months ago and complained about the chest pain and EKG was normal. She wanted me to see a cardiologist and I was thinking about since heart disease does run in my family. But its getting more frequent and the rescue inhaler isn't helping and neither is taking the Singular again. I don't know what to do and really can't afford to be taking 3 medicines that cost $90 a month on my limited income.

    I'm thinking about taking some presidone my mother has hoping that it might work instead of another asthma medicine. Or is there a cheaper medicine that I can take that will work? Thanks.
    Reply
     
    avatar
    amcate responded:
    If you can afford it, I would first get a good diagnostic workup.

    Prednisone is cheap, but has many long term risks, including diabetes, osteoporosis, cataracts, hypertension, etc. In the long term, if you get one of those diseases it could be more expensive.

    You may have already done this, but I would check with insurance to see if they have a tier for generic medicines and switch to generic if possible. You can also check with the drug companies, because some have programs to not only help if there is no insurance, but if there is a high copay on insurance.

    I took Nasacort AQ for a long time, then the money was a problem. I asked my insurance if their was a drug that was similar that they would pay more for, and they said Flonase. So, the doctor switched me and the sinuses are just as well controlled with either drug. Maybe the same will work with you?


    Helpful Tips

    Asthma InhalersExpert
    There are several types of inhalers for asthma. Some inhalers (inhaled steroids) are controller medications that are used on a daily basis ... More
    Was this Helpful?
    128 of 159 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center